I moved earlier this year and the pharmacy had problems refilling my prescription. I was unable to start my new pack of ocella on time and my doctor said I needed to wait until my period began again. Unfortunately, my period hasn't started since the last day it ended on June 19th, 2013. Can I start the ocella, or must I wait until my period decides to begin again? (My acne is unbearable now)
Hello Sammy and welcome to DC. A bit of a quandary going on here. Have you not even had a bit of "spotting"??? You don't have to have the full blown, double over in pain leading up to it symptoms to call it a period.
When you got your script, was it from your new or old doctor? Have you been back to a doctor for an examine to see if something else is going on? Is there any remote possibility of being pregnant?
Something else that occurred to me because I had dealt with acne for so very long... when was the last time you had a full physical and a thyroid screening? After I got diagnosed with hypothyroidism, then placed on the proper dose of compounded armour thyroid... the acne seemed to clear up on its own. I have had acne well into my 40s...
If everything else seems okay... I would start your pack as recommended to you on a Sunday... You don't have endometriosis, do you? That can lead to an absent period, too.
I hope this clears up for you and perhaps a physical exam can lend itself to another, better treatment plan. I am sorry I ever went on the pill for acne; I was only 15 when my dermatologist recommended I go on it. My parents were less than thrilled but saw how embarrassed I looked and felt. I was on it for over 15 years. Then I tried other methods for some years before my period became absent but I did have endometriosis. That was easily taken care of, too, but did continue to cause problems with my period. Until it just stopped.
- Ocella Information for Consumers
- Ocella Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ocella (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Feb 2010 • 1 answer
Posted 12 Mar 2013 • 2 answers
Posted 7 Sep 2014 • 1 answer
Posted 28 Dec 2015 • 0 answers
Posted 15 Jul 2016 • 1 answer